Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 25, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 14, 2017, 2:09 PM PST for Humboldt County, Nevada. It took effect at Nov 15, 2017, 10:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2017, 2:09 PM PST (22:09 UTC)
- In effect from
- Nov 15, 2017, 10:00 AM PST
- Expired
- Nov 16, 2017, 2:08 AM PST
- In force
- 16 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756 WWUS75 KLKN 142209 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 209 PM PST Tue Nov 14 2017 NVZ030-151615- /O.NEW.KLKN.WI.Y.0025.171115T1800Z-171116T0900Z/ Humboldt County- 209 PM PST Tue Nov 14 2017 ...WIND ADVISORY IN EFFECT FOR HUMBOLDT COUNTY FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY FOR... The National Weather Service in Elko has issued a Wind Advisory for Humboldt County... which is in effect from 10 AM Wednesday to 1 AM PST Thursday. * WINDS...Southwest 20-35 mph with gusts 40-60 mph. Highest winds will occur over western Humboldt county as well on higher elevations and passes, where isolated gusts up to 70+ mph are possible. * TIMING...Strongest winds will occur in the late afternoon and evening hours. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DS
3 follow-up statements
023 WWUS75 KLKN 151025 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 225 AM PST Wed Nov 15 2017 NVZ030-160430- /O.CON.KLKN.WI.Y.0025.171115T1800Z-171116T0900Z/ Humboldt County- 225 AM PST Wed Nov 15 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST THURSDAY... * WINDS...Southwest 20-35 mph with gusts 40-60 mph. Highest winds will occur over western Humboldt county as well on higher elevations and passes, where isolated gusts up to 70+ mph are possible. * TIMING...Strongest winds will occur in the late afternoon and evening hours. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
554 WWUS75 KLKN 152253 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 253 PM PST Wed Nov 15 2017 NVZ035>038-040-041-161700- /O.NEW.KLKN.WI.Y.0026.171116T1800Z-171117T0300Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-Northwestern Nye County- Northeastern Nye County- 253 PM PST Wed Nov 15 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 10 AM to 7 PM PST Thursday. * WINDS...Southwest 15-30 mph with gusts 35-50 mph. Highest winds expected at higher elevations, summits and passes, where isolated gusts up to 60+ mph are possible. * TIMING...Strongest winds will occur in the late afternoon and early evening hours. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-161700- /O.EXT.KLKN.WI.Y.0025.000000T0000Z-171117T0300Z/ Humboldt County- 253 PM PST Wed Nov 15 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THURSDAY... * WINDS...Southwest 15-30 mph with gusts 35-50 mph. Highest winds will occur over western Humboldt county as well on higher elevations, summits and passes, where isolated gusts up to 60+ mph are possible. * TIMING...Strongest winds will occur in the late afternoon and early evening hours. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 84
406 WWUS75 KLKN 161008 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 208 AM PST Thu Nov 16 2017 NVZ030-170300- /O.CAN.KLKN.WI.Y.0025.000000T0000Z-171117T0300Z/ /O.EXB.KLKN.WI.Y.0026.171116T1200Z-171117T0300Z/ Humboldt County- 208 AM PST Thu Nov 16 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect until 7 PM PST this evening. * WINDS...Southwest 15-30 mph with gusts 35-50 mph. Highest winds will occur over western Humboldt county as well on higher elevations, summits and passes, where isolated gusts up to 60+ mph are possible. * TIMING...Strongest winds will occur in the late afternoon and early evening hours. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. Areas of blowing dust will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035>038-040-041-170300- /O.CON.KLKN.WI.Y.0026.171116T1800Z-171117T0300Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-Northwestern Nye County- Northeastern Nye County- 208 AM PST Thu Nov 16 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WINDS...Southwest 15-30 mph with gusts 35-50 mph. Highest winds expected at higher elevations, summits and passes, where isolated gusts up to 60+ mph are possible. * TIMING...Strongest winds will occur in the late afternoon and early evening hours. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds when driving on north to south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 14, 2:48 AM PST, 11 hours 21 minutes earlier.
Area forecast discussion, Nov 14, 2:48 AM PST, 11 hours 21 minutes before
Area Forecast Discussion National Weather Service Elko NV 248 AM PST Tue Nov 14 2017 .SYNOPSIS...Currently a weather system is impacting northern Nevada with some showers. This system should clear out later today with a brief dry period before another stronger system intrudes in Nevada Wednesday. This system will bring more widespread showers across Nevada. && .SHORT TERM...Today through Thursday. A weak storm system is departing Nevada with the associated showers expected to dissipate by the afternoon hours. The departure of the system will lead into a brief dry period for the afternoon and Wednesday morning. Another storm system will intrude into Nevada Wednesday brining another round of showers. The system will have more moisture associated with it so the showers will be more widespread and have higher rain rates. This system could produce final totals of 0.25 to 0.5 inches of liquid in many areas with the higher totals being mostly north of I-80. The temperatures associated with this system will be warm initially so snowfall will be mostly confined to the mountains. This will begin to shift as colder air moves into the area Thursday which will allow for snowfall to begin to reach the valleys. This system will also bring gusty southeasterly winds for the region. .LONG TERM...Thursday night through next Tuesday. Long term forecast begins with subtle model differences and then devolves into large uncertainty with the Euro and GFS differing on trof vs ridge, timing/amount/type and even OCCURRENCE of precip down the road, etc. GFS is the more lackluster of the two in the Thursday night-Friday system with it being faster and shallower on the trough coming ashore and into the Great Basin, but also on precip amounts. Both have cold enough air to snow most places that get precip, with snow reaching as far south as north central Nye and most of White Pine Counties. Both models indicate chance for winds sufficient for advisory later Thursday, dying down Friday. High temps in the 30s and 40s north to south (exception: Humboldt County which tends to warmer, so...40s) and even a few 20s in the higher valleys, even in northern Nye and White Pine. Lows Friday/Saturday mornings in the 20s in the balmier places with teens, single digits common. Would not rule out near zero or...shudder...below, if the skies clear and the winds will almost certainly die down. Beginning Saturday the next system, or at least weakly cyclonic zonal flow, if you believe the Euro approaches from the west. If you believe the GFS, ridging and dry southwest flow through Sunday. Result is GFS has zero precip Saturday and Sunday, while the Euro has a smattering in the far north. Took a compromise and installed very low pops and QPF in the northern border sections into Monday. Later Monday and Tuesday, the models appear to want to sync up, again, briefly, before diverging strongly later Tuesday. Stay tuned. && .AVIATION...Mostly VFR at TAF sites, despite some possible MFVR en route especially around KEKO. Diminishing -RASH around KEKO will taper off quickly after 12Z. However...lowER clouds will be slower to exit at KWMC and KEKO for possible mountain obscuration through mid day. At KELY possibly higher peaks briefly obscured this morning. KTPH mostly mid to high clouds. Winds will return to normal drainage patterns today and tonight. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 99/98/98
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.